New Mexico, 2007

Hail in New Mexico, May 29, 2007

May 29, 2007 · NWS ABQ · 1 event in 1 county or zone

A cold front approaching northeast New Mexico on the 29th help trigger isolated thunderstorms. One inch hail was observed in Grenville.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

A cold front approaching northeast New Mexico on the 29th help trigger isolated thunderstorms. One inch hail was observed in Grenville.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at May 29, 1:55 PM MST, 1 hour 28 minutes earlier.

Area forecast discussion, May 29, 1:55 PM MST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
255 PM MDT TUE MAY 29 2007

.DISCUSSION...FRONT LAYING JUST ACROSS THE NORTHEAST PLAINS IS
RESULTING IN A FOCUS FOR SHOWERS AND THUNDERSTORMS ALONG THE
COLORADO BORDER GENERALLY EAST OF RATON. MODELS OVER THE PAST
COUPLE OF RUNS HAVE BEEN BACKING OFF ON THE AGGRESSIVENESS OF ITS
MOVEMENT. CURRENTLY DOES NOT HAVE THE FRONT MAKING MUCH PROGRESS
INTO THE EASTERN PLAINS. THIS WILL ALL DEPEND ON THE SIZE OF THE
THUNDERSTORM COMPLEXES THAT FORM BEHIND THE FRONT. THIS WILL ALSO
RESULT IN A LACK OF A MOISTURE SURGE INTO THE CENTRAL VALLEY. AT
THIS TIME...SCENARIO WILL BE MOST LIKELY A SURGE OF MOISTURE AND
SLOSHING OF THE DRYLINE BACK AND FORTH AGAINST THE CENTRAL
MOUNTAIN CHAIN. HAVE INCLUDED DRY THUNDERSTORMS IN THE FORECAST
FOR WED AND THUR AFTERNOON ACROSS THE WESTERN MOUNTAINS DUE TO
THE LACK OF SURFACE MOISTURE. ACROSS THE EASTERN PLAINS HAVE
BACKED OFF ON THE POP FORECAST DUE TO LACK OF STRONG FOCUS
MECHANISM. BY FRIDAY AFTERNOON...THERE MAY BE A BETTER SHOT OF
PRECIP ACROSS THE WESTERN HALF OF THE STATE AS AN UPPER LEVEL
VORT MAX EJECTS ACROSS THE STATE. OTHERWISE LIGHT FLOW ALOFT WILL
RESULT IN RECYCLING PATTERN THAT WILL CONTINUE FOR SEVERAL MORE
DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  45  80  44  86 /   0   5   0   5
GALLUP..........................  40  81  43  83 /   0   5   0   5
GRANTS..........................  45  82  46  82 /   5  10   5  10
GLENWOOD........................  52  89  54  91 /   0   5   0   5
CHAMA...........................  31  67  31  73 /   5  10   5  10
LOS ALAMOS......................  47  76  51  80 /   5  10   5  10
RED RIVER.......................  34  60  35  64 /  10  20  10  20
TAOS............................  37  75  37  79 /  10  20  10  20
SANTA FE........................  44  77  46  80 /   5  20  10  20
SANTA FE AIRPORT................  47  80  49  83 /   5  20  10  20
ESPANOLA........................  49  82  50  86 /   0   5   0   5
ALBUQUERQUE HEIGHTS.............  55  85  55  87 /   0   5   0   5
ALBUQUERQUE VALLEY..............  56  87  56  89 /   0   5   0   5
ALBUQUERQUE FOOTHILLS...........  51  85  50  87 /   0   5   0   5
ALBUQUERQUE WEST MESA...........  54  86  54  87 /   0   5   0   5
SOCORRO.........................  55  89  51  90 /   0   5   0   5
SANDIA PARK/CEDAR CREST.........  48  79  48  80 /   5  20  10  20
MORIARTY/ESTANCIA...............  49  81  49  84 /   5  20  10  20
CARRIZOZO.......................  53  86  53  85 /   5  20  10  20
RUIDOSO.........................  54  75  52  74 /   5  20  10  20
RATON...........................  45  72  43  78 /  20  20  20  20
LAS VEGAS.......................  46  76  45  78 /  10  20  10  20
ROY.............................  48  75  48  79 /  20  20  20  20
CLAYTON.........................  52  72  51  80 /  20  20  20  20
SANTA ROSA......................  55  87  55  86 /   5  20  10  20
TUCUMCARI.......................  57  83  57  88 /  20  20  20  20
FORT SUMNER.....................  58  89  55  88 /   5  20  20  20
CLOVIS..........................  56  85  56  85 /  10  20  20  20
PORTALES........................  58  86  56  86 /   5  20  20  20
ROSWELL.........................  59  93  59  91 /   5  20  20  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

16
Hazardous weather outlook, May 29, 5:00 AM MST, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT TUE MAY 29 2007

NMZ001>021-026-301200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MDT TUE MAY 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER FAR NORTHEAST
NEW MEXICO LATER THIS AFTERNOON AND THIS EVENING. THE PRIMARY
THREATS WILL BE LARGE HAIL AND STRONG WIND GUSTS.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON
AND WEDNESDAY EVENING OVER PORTIONS OF THE EASTERN PLAINS.

REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND THIS
EVENING IN FAR NORTHEAST NEW MEXICO.

The radar

The Pueblo radar (KPUX), 213 km away, was scanning. The volume nearest the first event began at 22:24 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Union

When
May 29, 3:23 PM MST
Where
Union County, Grenville
Measured
1 in hail
Reported by
Public
Coordinates
36.600, -103.600

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2007Every state in 2007This day in weather historyWarnings in New Mexico, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23961.